Advertisement

Feedback Stabilization of Semilinear Parabolic Equations

  • Viorel Barbu
Chapter
  • 458 Downloads
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 90)

Abstract

We shall discuss here the internal and boundary feedback stabilization of equilibrium solutions to semilinear parabolic equations. The main conclusion is that such an equation is stabilizable by a feedback controller with finite dimensional structure dependent of the unstable spectrum of the corresponding linearized system around the equilibrium solution.

References

  1. 2.
    Adams, D.: Sobolev Spaces. Academic, New York (1975)Google Scholar
  2. 5.
    Aniculăesei, Gh., Aniţa, S.: Stabilization of the heat equation via internal feedback. Nonlinear Funct. Anal. Appl. 6(2), 271–280 (2001)Google Scholar
  3. 6.
    Aniţa, S.: Internal stabilization of diffusion equation. Nonlinear Stud. 8, 193–213 (2001)Google Scholar
  4. 11.
    Arris, R.: On stability criteria of chemical reaction engineering. Chem. Eng. Sci. 24, 149–169 (1969)Google Scholar
  5. 13.
    Badra, M., Takahashi, T.: Stabilization of parabolic nonlinear systems with finite dimensional feedback or dynamical controllers: applications to the Navier-Stokes systems. SIAM J. Control Opitm. 49(2), 420–463 (2011)MathSciNetCrossRefGoogle Scholar
  6. 15.
    Balogh, A., Krstić, M.: Infinite dimensional backstepping-style feedback transformation for the heat equation with an arbitrary level of instability. Eur. J. Control 8, 165–172 (2002)CrossRefGoogle Scholar
  7. 16.
    Balogh, A., Liu, W.-L., Krstic, M.: Stability enhancement by boundary control in 2D channel flow. IEEE Trans. Autom. Control 11, 1696–1711 (2001)MathSciNetCrossRefGoogle Scholar
  8. 26.
    Barbu, V.: Nonlinear Differential Equations of Monotone Type in Banach Spaces. Springer, New York (2010)CrossRefGoogle Scholar
  9. 28.
    Barbu, V.: Stabilization of Navier-Stokes Flows. Springer, Berlin (2011)CrossRefGoogle Scholar
  10. 30.
    Barbu, V.: Boundary stabilization of equilibrium solutions to parabolic equations. IEEE Trans. Autom. Control 58(9), 2416–2420 (2013)MathSciNetCrossRefGoogle Scholar
  11. 32.
    Barbu, V.: Note on the internal stabilization of stochastic parabolic equations with linearly multiplicative Gaussian noise. ESAIM: Control Optim. Calc. Var. 19(4), 1055–1063 (2013)MathSciNetCrossRefGoogle Scholar
  12. 35.
    Barbu, V., Lefter, C.: Internal stabilizability of Navier–Stokes Equations. Syst. Control Lett. 48, 161–167 (2003)Google Scholar
  13. 36.
    Barbu, V., Wang, G.: Internal stabilization of semilinear parabolic systems. J. Math. Anal. Appl. 285, 387–407 (2003)MathSciNetCrossRefGoogle Scholar
  14. 37.
    Barbu, V., Triggiani, R.: Internal stabilization of Navier–Stokes equations with finite dimensional controllers. Indiana Univ. Math. J. 53, 1443–1494 (2004)MathSciNetCrossRefGoogle Scholar
  15. 39.
    Barbu, V., Lasiecka, I.: The unique continuation property of eigenfunctions of Stokes–Oseen operator is generic with respect to coefficients. Nonlinear Anal. 75, 3964–3972 (2012)Google Scholar
  16. 42.
    Barbu, V., Tubaro, L.: Exact controllability of stochastic differential equations with multiplicative noise (submitted)Google Scholar
  17. 44.
    Barbu, V., Lasiecka, I., Triggiani, R.: Boundary stabilization of Navier–Stokes equations. Am. Math. Soc. 852, 1–145 (2006)Google Scholar
  18. 45.
    Barbu, V., Lasiecka, I., Triggiani, R.: Abstract setting for tangential boundary stabilization of Navier–Stokes equations by high and low-gain feedback controllers. Nonlinear Anal. 64, 2704–2746 (2006)MathSciNetCrossRefGoogle Scholar
  19. 47.
    Barbu, V., Rodrigues, S., Shiriakyan, A.: Internal exponential stabilization to a nonstationary solution for 3D Navier–Stokes equations. SIAM J. Control Optim. 49, 1454–1478 (2011)MathSciNetCrossRefGoogle Scholar
  20. 49.
    Barbu, V., Colli, J.P., Gillardi, G., Marinoschi, G.: Feedback stabilization of the Cahn-Hilliard type system for phase separation. J. Differ. Equ. 262, 2286–2334 (2017)MathSciNetCrossRefGoogle Scholar
  21. 52.
    Bošković, D.M., Krstić, M., Liu, W.: Boundary control of an unstable heat equation. IEEE Trans. Autom. Control 46, 2028–2038 (2001)Google Scholar
  22. 53.
    Breiten, T., Kunisch, K.: Riccati based feedback control of the monodomain equations with the FitzHugh-Nagumo model. SIAM J. Control Optim. 52, 4057–4081 (2014)MathSciNetCrossRefGoogle Scholar
  23. 64.
    Da Prato, G., Zabczyk, J.: Stochastic Equations in Infinite Dimension. Cambridge University Press, Cambridge (2013)Google Scholar
  24. 79.
    Halanay, A., Murea, C., Safta, C.: Numerical experiment for stabilization of the heat equation by Dirichlet boundary control. Numer. Funct. Anal. Optim. 34(12), 1317–1327 (2013)MathSciNetCrossRefGoogle Scholar
  25. 80.
    Henry, D.: Geometric Theory of Semiliner Parabolic Equations, Lecture Notes Mathematics, vol. 840. Springer, Berlin (1981)CrossRefGoogle Scholar
  26. 82.
    Kato, T.: Perturbation Theory of Linear Operators. Springer, Berlin (1966)Google Scholar
  27. 84.
    Lasiecka, I., Triggiani, R.: Control Theory for Partial Differential Equations Continuous and Approximation Theory. Encyclopedia of Mathematics and Its Applications. Cambridge University Press, Cambridge (2000)Google Scholar
  28. 86.
    Lefter, C.: Internal feedback stabilization of nonstationary solutions to semilinear parabolic equations. J. Optim. Theory Appl. 170(3), 960–976 (2016)Google Scholar
  29. 92.
    Marinoschi, G.: Internal feedback stabilization of Cahn–Hilliard system with viscosity effect. Pure Appl. Funct. Anal. 3, 107–135 (2018)Google Scholar
  30. 98.
    Munteanu, I.: Boundary stabilization of the phase field system by finite dimensional feedback controllers. J. Math. Anal. Appl. 412, 964–975 (2014)MathSciNetCrossRefGoogle Scholar
  31. 99.
    Munteanu, I.: Stabilization of parabolic semilinear equations. Int. J. Control 90, 1063–1076 (2017)MathSciNetCrossRefGoogle Scholar
  32. 101.
    Murray, J.: Mathematical Biology, Spatial Models and Biomedical Applications. Springer, Berlin (2003)Google Scholar
  33. 111.
    Smyshlyaev, A., Krstic, M.: Closed ferm boundary state feedbacks for a class of 1D partial differential equations. IEEE Trans. Autom. Control 49, 2185–2202 (2004)CrossRefGoogle Scholar
  34. 114.
    Triggiani, R.: On the stabilizability problem in Banach spaces. J. Math. Anal. Appl. 52(3), 383–403 (1975)MathSciNetCrossRefGoogle Scholar
  35. 115.
    Triggiani, R.: Boundary feedback stabilization of parabolic equations. Appl. Math. Optim. 6, 2185–2202 (1980)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Viorel Barbu
    • 1
  1. 1.A1. I CUZA UNIVERSITYIASIRomania

Personalised recommendations